MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0620
Medical Device Problem Codes Detachment Of Device Component (1104); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number.3005168196-2016-01621.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a gastrointestinal (gi) bleed using ruby coils.During the procedure, upon advancing a ruby coil through a non-penumbra microcatheter, the physician was not satisfied with the way the ruby coil was packing; therefore, the physician decided to remove it.However while retracting the ruby coil, it unintentionally detached in the microcatheter as the physician was attempting to resheath it.Part of the ruby coil was hanging out of the hub of the microcatheter; therefore the physician removed the ruby coil by pulling it out.Next, the physician advanced a new ruby coil through the same microcatheter; however, the physician was not satisfied with the way this new ruby coil was packing; therefore the physician decided to remove it.However, upon attempting to resheath this ruby coil, it unintentionally detached with part of the coil outside of the hub of the microcatheter.The physician was able to pull the ruby coil out of the microcatheter and the procedure was completed using the same non-penumbra microcatheter and non-penumbra coils.The physician did not use a rotating hemostasis valve and did not maintain continuous flush.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6109473
Report Number3005168196-2016-01620
Device Sequence Number839996
Product Code HCG
UDI-Device Identifier00814548013183
UDI-Public00814548013183
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/09/2024
Device Catalogue NumberRBY4C0620
Device Lot NumberF67853
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1